MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0737
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Procedure: patient underwent index tha on (b)(6) 2020.Then the patient had a periprosthetic fracture (b2) of the femur.All components where exchanged except the cup on (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed by clinician review.Method & results: - device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.- clinician review: the available medical records were provided to the consulting clinician for a review which noted, "the event was confirmed, a periprosthetic fracture led to revision tha and orif of the femur.The root cause of the revision was the b2 periprosthetic fracture.The root cause of the fracture was unclear.Clinical records and patient history would be required to assess whether there was trauma leading to the fracture.Additional x-rays would be required to rule-out intraoperative nondisplaced fracture as an inciting issue.The event was not related to the implants themselves." - device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient had a periprosthetic fracture.The available medical records were provided to the consulting clinician for a review which noted that the event was confirmed, a periprosthetic fracture led to revision tha and orif of the femur.The root cause of the revision was the b2 periprosthetic fracture.The root cause of the fracture was unclear.Clinical records and patient history would be required to assess whether there was trauma leading to the fracture.Additional x-rays would be required to rule-out intraoperative nondisplaced fracture as an inciting issue.The event was not related to the implants themselves.The exact cause could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available , this investigation will be re-opened.

Brand Name
SIZE 7 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11045580
Report Number0002249697-2020-02735
Device Sequence Number1265343
Product Code LPH
UDI-Device Identifier04546540669520
UDI-Public04546540669520
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number6721-0737
Device Catalogue Number6721-0737
Device Lot Number74234201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight93